Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Took Qlaira birth control, missed periods. Due to Qlaira or pregnancy?

Hi, I have been using Qlaira birth control since August. I take them at the same time everyday. I had my period at the right time in September but did not get my period in October. I have taken sinus medication (over-the-counter stuff) and have not used an antibiotic at all in the past month. Is this a normal side effect of the Qlaira birth control pills or could I be pregnant? Thanks
Asked On : Sat, 24 Nov 2012
Answers:  2 Views:  291
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Absence of the menstrual period can happen as a side effect with the use of oral contraceptives, but, this must be reported immediately to the consultant for further management. Not only antibiotics, but, some other medications like carbamazepine, topiramate, ketoconazole, cimetidine etc., also can affect the pharmacological action of hormones. Also, additional protection is needed in the first couple of months after the use of oral pills to prevent failure. You should exclude pregnancy through the blood test before moving on further. Hope this helps.
Answered: Thu, 19 Nov 2015
I find this answer helpful
OBGYN Dr. Zenab Tambawala's  Response
Hi there,

If you have been taking your Qlaira correctly it is very very unlikely that you are pregnant.

About 1 in 6 women taking Qlaira do not get their periods when they are on the pill.

The sinus medication will not react with Qlaira in any way, so do not wory about it.

If you do not get your period for 2 months, that is if you miss in november as well then just do a home preganncy test and then continue the medications.

It is very unlikley that you are pregnant and need to check only if missed 2 months in a row.

Hope this helps.
Answered: Wed, 23 Mar 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor